I am getting episodes of pins and needles in my face and upper body? Is this the vasculitis?

I was interested in the previous question about the numbness in the hands and feet. These episodes of pins and needles come and go and are mainly in my face and upper body. Sometimes there is numbness and on occasions it feels like it affects my whole body. Things are somewhat blurred because I have osteoarthritis of the neck with some nerve involvement on the right side. However, I think the headaches may be due to that but I am wondering whether there is something more systemic going on linked to the vasculitis. I am taking Pregabalin but unfortunately it has a number of side effects and it is a case of which is worse the pins and needles or the side effects. There have been cutbacks at the hospital I go to so my appointment had been put back a month and has now been brought forward by 3 weeks because of my problems but it still means I won't see the rheumatologist for another 5 weeks. Has anybody experienced something similar or can anyone give some advice please?

5 Replies

oldestnewest
  • If you have problems with your cervical vertebrae and nerve involvement there, I would be more inclined to think that the tingling etc is due to the Osteoarthritis but that would not be the case with the tingling of the face. I think maybe you should try and contact your consultant/secretary to see if you could possibly have your appt brought forward.

    John

  • Thank you John. It could possibly be stress but I will definitely mention when I have my appointment. I don't hold out much hope of bringing it forward but I will try once again.

  • Hi there!

    I get pins and needles in my hands, feet and face too and originally (when this all kicked off) I had numbness that spread down those areas too. Much of the numbness remains as that lack of blood flowing to areas caused nerve damage, but some feeling has come back. I now use the pins and needles as an indication that I need to stop/slow down and have a nap! I have CNSV and completely agree with John, best to mention it to your specialist as you don't want (unfortunately like I have) large sections of your face and extremities left without feeling permanently.

    Hope this is of some use.

  • Thank for taking the time to reply. I think it I felt it was due to the osteoarthritis I wouldn't be as concerned. You are right about slowing down. Things have been very busy with a lot of things going on medically, so it could just be stress and fatigue. My GP says that at times my nerves do seem to become more sensitive but it has never really affected my face before. Hence, my question.

    I am glad you have seen some improvement. It is good to know that I am not on my own. Best wishes.

  • i also have same symptoms even my tongue is pins and needles and burning , how were you diagnosed

You may also like...